Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Pelle - Thu May 21, 2009 11:33 am||
Hi, my girlfriend did not get a refill for her birthcontroll pills in time to start the "cycle" just after her period. So about 1 week before intercourse she started it. Does the pill still have the desired effect, or should i start buying baby clothes?
|Debbie Miller, RN - Wed Jun 10, 2009 12:41 am||
Usually a week on the pill even after the late start will be effective in preventing pregnancy so the scenario you describe should be pretty safe. Even if ovulation occurred, she may not necessarily become pregnant in this cycle anyway. Everything must fall into place for conception to occur.
No method is perfect but this should not be a great worry under these circumstances. If she does not get a period at the end of the pill pack, she could do a home pregnancy test to be reassured.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.